Robust Filtering for Uncertain Discrete-time Systems: An Improved LMI Approach

Lihua Xie, Lilei Lu, Dapeng Zhang, Huanshui Zhang

Research output: Journal article publicationConference articleAcademic researchpeer-review

11 Citations (Scopus)


This paper discusses the robust filtering problems for linear discrete-time systems with polytopic parameter uncertainty under the H2and H∞performance. We aim to derive a less conservative design than existing sufficient linear matrix inequality (LMI) based conditions. It is shown that a more efficient evaluation of robust H2or H∞performance can be obtained by a matrix inequality condition which contains additional free parameters as compared to existing characterizations. When applying this new matrix inequality condition to the robust filter design, these parameters give additional freedoms in optimizing the guaranteed H2or H∞performance. The optimization will then lead to a less conservative design. The results will recover the existing robust H2and H∞filtering ones when the additional free parameters are set to be zero. We also propose an iterative algorithm to further refine the suboptimal filter. Examples are given to demonstrate the less conservatism of the proposed approaches.
Original languageEnglish
Pages (from-to)906-911
Number of pages6
JournalProceedings of the IEEE Conference on Decision and Control
Publication statusPublished - 1 Dec 2003
Event42nd IEEE Conference on Decision and Control - Maui, HI, United States
Duration: 9 Dec 200312 Dec 2003

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Modelling and Simulation
  • Control and Optimization


Dive into the research topics of 'Robust Filtering for Uncertain Discrete-time Systems: An Improved LMI Approach'. Together they form a unique fingerprint.

Cite this